MAUDE Adverse Event Report: ETHICON INC. BLAKE; CATHETER, IRRIGATION

ETHICON INC. BLAKE; CATHETER, IRRIGATION
Catalog Number 2233
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Procedure name? date of procedure?.Date of event where product had an issue? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? how was the product function verified following the first activation? who monitored the drainage and how often? was another product used? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure were any concomitant procedures performed? what was the date of the 2nd procedure performed to remove the piece of drain left in the patient? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? product lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown surgery on (b)(6) 2025 and a drain was used.A drain exchange using a guidewire was planned in the fluoroscopy room.However, during the examination, it was found that the drain was completely disconnected behind the sternum.(in retrospect, it already appeared to be cut on the chest x-ray taken on (b)(6).) after local anesthesia along the drainage site at the center of the clamshell incision, a 4-cm small incision was made, and grasping with pean forceps under fluoroscopy was attempted, but it was difficult.It was judged that the procedure should be performed in the dsa room with sufficient sedation and analgesia.After moving to the dsa room, surgery was started under general anesthesia.Pean forceps were inserted from the intercostal space at the right lower edge of the sternum (near the sternum that had been transected during the first surgery), and while checking fluoroscopy, the tip of the disconnected drain was successfully grasped and removed.Another product was used to complete the case.Further details are not provided additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9 h3 evaluation: complaint sample review : four partial samples of drain were received for evaluation, all the samples were inspected visually and found that there were significant pinned / cut marks visible on the seperation surface of the drains.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.It is suspected that the drain might have used differently at user end, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.It is inconclusive to conclude the complaint cause.Documents review : not applicable, as lot number of the complaint was unknown, hence, batch history review was not performed.Retention sample review : not applicable, as there was no complaint sample image / video received for evaluation.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Procedure name? removal of a fractured intracardiac drainage tube under fluoroscopic guidance and general anesthesia.Date of procedure? (b)(6) 2026 at 13:00.Date of event where product had an issue? (b)(6) 2026 (retrospectively suspected to have occurred earlier, possibly visible on chest x-ray dated (b)(6)).Were there any intra-operative complications? if so, what were they? no intra-operative complications were reported; however, initial attempts to grasp the drain fragment under local anesthesia were difficult, leading to conversion to a procedure under general anesthesia in the dsa room.Where was the tip of drainage tube located? behind the sternum, near the posterior aspect of the sternum.How was the drain secured? no further information is available.What was the date of first activation? no further information is available.How was the product function verified following the first activation? no further information is available.Who monitored the drainage and how often? no further information is available.Was another product used? no further information is available.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure; age, gender, weight, and bmi are unknown/not available.Were any concomitant procedures performed? no concomitant procedures were reported.What was the date of the 2nd procedure performed to remove the piece of drain left in the patient? (b)(6) 2026.Other relevant patient history/concomitant medications? no further information is available.What is the physician¿s opinion as to the etiology of or contributing factors to this event? no further information is available.What is the patient's current status? no further information is available.Surgeon¿s name? (b)(6).Product lot number? unk.If applicable, will product be returned? the device will be shipped.Please check rmao.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24469126
Report Number2210968-2026-02084
Device Sequence Number21415527
Product Code GBX
UDI-Device Identifier10705031003613
UDI-Public10705031003613
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2233
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/18/2026
04/15/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/11/2026
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown